Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 5, 2008, 7:16 AM CDT for Duval County, Webb County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2008, 7:16 AM CDT (12:16 UTC)
- Expired
- May 5, 2008, 8:45 AM CDT
- In force
- 89 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 150 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 051219
FFWCRP
TXC131-479-051345-
/O.NEW.KCRP.FF.W.0003.080505T1216Z-080505T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
716 AM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL DUVAL COUNTY IN SOUTH TEXAS
SOUTHEASTERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 845 AM CDT
* AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
AREA. THESE STORMS WILL PRODUCE 2 TO 4 INCH RAINFALL TOTALS IN A
VERY SHORT PERIOD OF TIME.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIRANDO CITY...OILTON...AGUILARES AND BRUNI.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. SEVERAL STRANDED VEHICLES HAVE
ALREADY BEEN REPORTED IN LAREDO FROM THESE STORMS AND HEAVY RAINFALL.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2727 9911 2726 9921 2767 9922 2770 9872
2736 9870 2736 9879 2728 9879 2727 9881
2725 9910
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:53 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 5, 4:53 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 AM CDT MON MAY 5 2008 .SHORT TERM (TODAY THROUGH TUESDAY)...TOUGH FORECAST NEXT FEW PERIODS AS MODELS ALREADY DO NOT HAVE HANDLE ON CURRENT CONVECTION ACROSS WRN AREAS. APPEARS OROGRAPHIC LIFT ASSOC W/ ESE SFC FLOW IS COMBINING W/ SOME WEAK S/WV MVG ACROSS THE MEXICAN MOUNTAINS AND VERY HIGH MOISTURE CONTENT THIS MORNING TO INDUCE THESE STORMS... ALTHOUGH ANY S/WV IN THE AREA IS NOT NOTICEABLE AT ALL IN WV IMAGERY. THESE STORMS HAVE BEEN WEAKENING AS THEY MOVE EAST ACROSS THE BORDER AND TURNING INTO WEAK SHOWERS AND ELEVATED RAIN. FOLLOWED MAV POPS THIS CYCLE (WHEN CONVECTION WAS LESS IMPRESSIVE EARLIER THIS MORNING) SHOWING LOW END CHC ACROSS THE SOUTH AND HIGH END CHC/SCT POPS ACROSS THE WEST AND NORTH...BUT MOST RECENT SATELLITE IMAGERY SHOWS ANOTHER BURST OF CONVECTION MVG EAST OUT OF THE MEXICAN MOUNTAINS AND AM WONDERING IF THIS WILL GET GOING ENOUGH TO DEVELOP INTO A LITTLE MCS THAT MIGHT AFFECT MUCH OF THE AREA GIVEN THE HIGH MOISTURE VALUES AND INSTABILITY. THIS WILL HAVE TO BE WATCHED CLOSELY AND MAY HAVE TO UPDATE TO RAISE POPS...ESP IN WRN AREAS BASED ON RECENT TRENDS. ALSO HAVE NOTED A FEW STORMS PULSE UP TO SEVERE LEVELS WITH SOME HIGH REFLECTIVITY CORES UP TO 25 TO 30 K FT JUST ACROSS THE BORDER...BUT AGAIN THE STORMS HAVE WEAKENED AS THEY MOVE EAST. THINK IT WILL BE WISE TO MENTION A FEW STRONG STORMS AND LOCALLY HEAVY RAINFALL FOR THE WRN COS IN THE HWO. A MORE NOTABLE S/WV AND JET STREAK ROUNDING THE UPR TROUGH ACROSS CA WILL PUNCH ACROSS NRN MEXICO OVERNIGHT AND MODELS SHOW UPR DIFFLUENCE AND DIVERGENCE SPREADING ACROSS CEN AND S TX. NAM ALSO SHOWS SOME COOLING OF THE H7 LAYER THAT IS STILL ON THE WARM SIDE ATTM AND HAS BEEN HELPING TO LIMIT CONVECTIVE POTENTIAL. APPEARS ANOTHER BLOW UP OF SIERRA MADRE CONVECTION DUE TO THESE FEATURES IS LIKELY W/ TSTMS AND POSSIBLY AN MCS MVG EAST INTO THE REGION. OF COURSE IF CURRENT CONVECTION LASTS WELL INTO THE DAY THIS COULD DISRUPT THIS PROCESS. NONETHELESS...HIGH MOS POPS FAVORING NRN AND NWRN ZONES SEEMS REASONABLE AND WILL FOLLOW SUITE LEANING TOWARD MAV POPS THAT SHOW 30-40% ALONG THE COAST AND 50-60% INLAND. ALTHOUGH POPS ARE LOWER ALONG THE COAST...IT IS NOT OUT OF THE QUESTION FOR AN MCS TO REACH THE COAST IF IT GETS GOING STRONG ENOUGH OUT WEST. SOME LINGERING CONVECTION COULD EASILY LAST INTO TUE MORNING AND THEREFORE KEPT SLT CHC POPS GOING. && .LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)...THE LATEST MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE ULTIMATE TRACK AND EVOLUTION OF THE MID/UPR LOW CURRENTLY LOCATED OFF THE LOWER CALIFORNIA COAST. HOWEVER...THE ECMWF/GFS ARE NOW A LITTLE FARTHER SOUTH WITH THIS FEATURE AS IT ENTERS THE SOUTHERN PLAINS TUESDAY NIGHT. THIS TRANSLATES INTO SLIGHT CHANCE POPS ACROSS THE NW CWA BETWEEN 06Z-12Z WED PUSHING EASTWARD INTO THE VICTORIA CROSSROADS ALONG AND AHEAD OF THE PACIFIC FRONT WEDNESDAY. BY WEDNESDAY NIGHT...THE LOW WILL LIFT INTO THE UPPER MISSISSIPPI RIVER VALLEY WITH ZONAL FLOW ALOFT DEVELOPING ACROSS SOUTH TEXAS. FLAT RIDGING TO THE SOUTH WILL MAINTAIN THE ZONAL PATTERN OVER THE REGION THROUGH THE WEEKEND. IN ADDITION...PERSISTENT SWLY FLOW AT H85 WEDNESDAY THROUGH THE WEEKEND WILL MAINTAIN DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ACROSS SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 83 73 85 75 89 / 30 30 20 10 10 VICTORIA 81 69 85 72 86 / 50 50 20 10 20 LAREDO 91 74 96 76 100 / 40 50 10 10 10 ALICE 86 71 91 73 94 / 30 40 20 10 10 ROCKPORT 80 74 81 75 84 / 30 30 20 10 10 COTULLA 87 71 92 71 95 / 50 60 20 20 10 KINGSVILLE 85 72 89 75 93 / 30 30 20 10 10 NAVY CORPUS 80 75 83 76 84 / 20 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...SHORT TERM TM...LONG TERM
Hazardous weather outlook, May 5, 6:10 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 610 AM CDT MON MAY 5 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 610 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF MEXICO THIS MORNING INTO THE RIO GRANDE PLAINS. SOME OF THESE STORMS WILL BE STRONG PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL MAINLY ACROSS PORTIONS OF THE RIO GRANDE PLAINS AND SOUTH TEXAS BRUSH COUNTRY. LOCALIZED RAINFALL AMOUNTS UP TO 5 INCHES WILL BE POSSIBLE. SCATTERED SHOWERS AND MORE ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE FURTHER EAST ACROSS THE COASTAL PLAINS TODAY. STORMS IN THESE AREAS ARE EXPECTED TO REMAIN WEAKER. ANOTHER UPPER LEVEL DISTURBANCE WILL LIKELY GENERATE SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST MEXICO THIS EVENING. THESE STORMS WILL MOVE EAST AND ARE EXPECTED TO IMPACT THE RIO GRANDE PLAINS AND POSSIBLY PORTIONS OF THE COASTAL PLAINS AND COASTAL BEND OVERNIGHT. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...HOWEVER SOME STRONG STORMS PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING....SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH TEXAS TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE LATE TUESDAY NIGHT INTO WEDNESDAY...MAINLY AFFECTING AREAS NORTH OF HIGHWAY 59. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, May 5, 6:41 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 641 AM CDT MON MAY 5 2008 TXZ239-051245- WEBB- 641 AM CDT MON MAY 5 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAREDO...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... AGUILARES BY 735 AM CDT. FREQUENT LIGHTNING...TORRENTIAL RAINFALL...SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...RAINFALL AMOUNTS AROUND 4 INCHES WILL BE POSSIBLE AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR WESTERN WEBB COUNTRY UNTIL 745 AM. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:48 AM CDT | Flash Flood Warning | CRP | Webb | 117 min |
| May 5, 6:50 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 55 min |
| May 5, 7:40 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 65 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.